U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

Yaz causing heart problems? i am taking yaz birth control pills and lately i have noticed my heart beating abnormally. sometimes when i lie down i can feel it beating over my entire body, sometimes skipping a beat. i often experience nausea along with t

2 doctor answers3 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Serious : Serious cardiovascular complications with Yaz (drospirenone and ethinyl estradiol) and other oral contraceptives have been reported; however, these events are rare, particularly in otherwise healthy women. The estrogen component of contraceptives can increase blood pressure, alter blood cholesterol levels, and increase the chances of blood clots, heart attack or stroke. These complications are rare, and when they occur they tend to be in slightly older women who also smoke tobacco or have other medical conditions. You should see your doctor to discuss your symptoms and consider an alternative contraceptive strategy.
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Not likely: This sounds as if you're uncomfortable, and you should discuss this with your primary doctor, but not likely due to yaz (drospirenone and ethinyl estradiol). Nausea may be present in first 1-3 months of yaz (drospirenone and ethinyl estradiol). Try taking in the evening, but if it is occurring the first few months, it's likely to get better. Discuss benefits/risks of Yaz (drospirenone and ethinyl estradiol) with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.